MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.amjopharm.2006.12.002

Медицинская библиотека · The American journal of geriatric pharmacotherapy · 2006

Hydrochlorothiazide-induced angioedema in a patient allergic to sulfonamide antibiotics: evidence from a case report and a review of the literature.

Ruscin J Mark, Page Robert L, Scott John

Клинический случайСтатьяОбзорПеревод в очереди

Аннотация

BACKGROUND

Hypersensitivity reactions in patients receiving sulfonamide antibiotics have been frequently documented in the literature, but cross-reactivity with sulfonamide non-antibiotics rarely has been reported.

CASE SUMMARY: An 82-year-old woman with a history of hypersensitivity reactions to sulfamethoxazole-trimethoprim resulting in angioedema and rash presented to the emergency department (ED) with angioedema and severe dysphagia, shortness of breath, and rash after receiving valsartan and hydrochlorothiazide (HCTZ) for 4 months. Valsartan was identified as the most likely cause of the symptoms and was discontinued; however, the patient continued to have weekly episodes of angioedema and eventually returned to the ED. HCTZ was discontinued at the second ED visit, and the angioedema disappeared. However, it reappeared after reinitiation of HCTZ, and the patient returned to the ED again; this time with more severe symptoms. After the third ED visit and second hospitalization, HCTZ was permanently discontinued, and the angioedema has not returned. HCTZ was the definite cause of angioedema in this patient based on a score of 9 on the 10-point Naranjo adverse drug reaction probability scale.

CONCLUSIONS

Although the probability of true cross-reactivity is not known, clinicians should be aware that an allergic-like reaction to sulfonamide-containing non-antibiotics may occur in patients with known allergies to sulfonamide-containing antibiotics. These patients should be monitored closely when receiving these drugs. Further evaluation is needed to determine whether angioedema should be added to the list of adverse events associated with HCTZ.

Для цитирования: Ruscin J Mark, Page Robert L, Scott John. Hydrochlorothiazide-induced angioedema in a patient allergic to sulfonamide antibiotics: evidence from a case report and a review of the literature.. The American journal of geriatric pharmacotherapy. 2006. DOI: 10.1016/j.amjopharm.2006.12.002.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.